MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BLUE LINE ULTRA CUFFED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BLUE LINE ULTRA CUFFED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 100/815/070
Medical Device Problem Codes Labelling, Instructions for Use or Training Problem (1318); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 05/31/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a patient's respiratory care team opened a "#7 (outer package)" smiths medical portex blue line ultra cuffed tracheostomy tube and required an emergent placement into the patient.After approximately 5-10 minutes in use, it was noticed that the tracheostomy (trach) had a "number six imprinted on it, and the inner package of the device said #6".The hospital care team (doctors were reported to the in the room as well) noted that the patient's vital signs appeared normal, but their "sat was 90-94%".Subsequently, the patient decannulated and their trach was replaced.It was stated the patient "tolerated well" and their saturation once the patient was back on a ventilator of an unknown brand was 99-100%.No additional adverse patient effects were reported.

Brand Name
PORTEX BLUE LINE ULTRA CUFFED TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8741529
Report Number3012307300-2019-02877
Device Sequence Number19426062
Product Code JOH
UDI-Device Identifier15019315045349
UDI-Public15019315045349
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K030381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2023
Device Model Number100/815/070
Device Catalogue Number100/815/070
Device Lot Number3735552
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age18 YR